I forgot to say "Hi" in my last post; HI
Maybe I'll be able to shed some words of wisdom to you--
As of about
2 months ago, I was recently diagnosed with Bipolar II--maybe things have changed due to increased mania... anyhow, I digress. Before I was diagnosed with Bipolar II, I was taking Lexapro for depression and GAD (first psychotropics, introduced during hospitalization). After being hospitalized, my new psychiatrist tried welbutrin with me along with Lexapro; absolute hell, so I stuck with just the Lexapro. This woman was a total idiot who saw me once in 5 months, so, I moved on and became an out patient at a catholic hospital. Within a month or so of getting acquainted the new psych., a very low dosage of Lamictal was thrown into the mix (75 mg) 1.5 years later. At the time, I believe that my psych. told me that she prescribed Lamictal to help me get through my depression. For the longest time I was taking the 20 mgs of Lexapro and 75 mgs of Lamictal. I, like you, thought that there would be no more additions--boy, was I wrong. As I've said, something like 2 months ago I started taking Seroquel (25-75) mgs as needed; suddenly, my Lamictal was upped from 75 mgs to 100 mgs to 200 mgs in 2 weeks, which really screwed me over. Fortunately due to my adverse effects of the tremendous titration, my dosage was lowered back to 100 mgs. Depakote was added a week ago to further stabilize my mania. So as of now, I am taking four meds, one as needed.
As far as what to expect--
due to people's unique body chemistry's, one side effect of a drug that someone may experience might not be the same side effect that another may experience. Personally, I've noticed that the more meds that are introduced, the quicker my adjustment period is. Minor side effects are a different story, i.e. Depakote and bloating. On the other hand, I have found that if you take a med for too long of a time without adjusting the dosage, the less affective it will become--I had that problem with taking the same 20 mgs of Lexapro for over 2 years.
introducing new meds--
At first your psych. will have you see him/her more frequently to monitor your changes in behavior/mood. If
you find that the drug is effective, than it will be kept as is; no increase in dosage, no new additions. This hasn't been the case for me since I've been diagnosed with Bipolar; there has been increases and decreases and several new additions. Most likely your psych. will keep you on the Lamictal, but add a couple of other of drugs to complete the cocktail, maybe an anti-depressant if you are more on the depressive side, maybe Depakote if you are more on the manic side (as you said he/she has already added Seroquel). It's a very grueling process, but, in the end it is worth the frustration. You can do it, just hang in there and take one step at a time.
Another thing: I have found that without having the psychotherapy to express my many complaints/stressors/etc. about
life the medicine alone wouldn't do crap; so, make sure you throw in some therapy.
Post Edited (sher211) : 12/24/2008 1:16:29 AM (GMT-7)